| Catalog Number |
CB1413540120OTW |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/14/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A physician was attempting to use a chocolate pta balloon for treatment of a calcified lesion with 80% stenosis in the mid superficial femoral artery.There was severe calcification and no tortuosity.The device was prepped as per the ifu.No damage was noted to the balloon catheter.Pressure pump injection inflation was used to inflate the balloon.No issues noted during inflation of the balloon.The device had not passed through a previously deployed stent and no resistance was met during advancement.It was reported that the device was slow to deflate at the lesion site.The balloon was removed after partial deflation, a pressure pump was used to deflate.After removal, it was replaced and normal balloon dilation completed.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Image analysis: the customer returned three images.Image 1 shows a chocolate device label.The label indicates that the device is from lot #: 1082968.Image 2 shows a chocolate device.Image 3 shows a close up of a chocolate balloon.The balloon appears deflated.Product analysis: the device was returned with the balloon in a deflated state.The device was flushed and an 0.014¿ guidewire was loaded through the tip and exited the luer with no difficulties.An indeflator was attached to the device and the balloon was inflated to nominal pressure of 9atms.The balloon was inflated to rated burst pressure (rbp) of 14atms.The balloon was deflated in 30 seconds without issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.